MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150CLASS145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received for analysis.The initial visual and tactile examination of the handle assembly, saline sheath, and driveshaft revealed the driveshaft to have been destructively cut from the handle assembly.The driveshaft section distal from the cut location was not returned.The oad was tested and was found to function as intended with no abnormalities observed.As all components of the device were not received, the reported event was unable to be confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), the device became stuck in the patient and required surgical removal.The target lesions were located in the superficial femoral, popliteal and tibial-peroneal trunk arteries.Following treatment of the first two lesions with the oad, the device stopped functioning and became stuck during treatment of the tibial-peroneal trunk.The device was cut at the hub and multiple attempts were made to remove the device, but were unsuccessful.Surgery was performed to remove the device, and it was found that the crown had perforated the vessel wall.The crown was removed, the vessel was repaired and the patient was stable following the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7390240
Report Number3004742232-2018-00088
Device Sequence Number13464889
Product Code MCW
UDI-Device Identifier10852528005251
UDI-Public(01)10852528005251(17)190331(10)185853
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2019
Device Model NumberDBP-150CLASS145
Device Catalogue NumberDBP¿150CLASS145
Device Lot Number185853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight91